Seriously???

I know how he feels...

I know how he feels…

Every fall (for the past twenty years or more) I take antihistamines for my ragweed allergy for about eight weeks. No big deal. At least I didn’t think so.

This year when I stopped taking Allegra-D I started suffering withdrawal symptoms. I had no idea antihistamines were addictive!!! I felt sick at first and had an awful headache the first day. Then the infernal itching started. I itch everywhere!!! Eyes, tongue, throat, in my ears, palms, feet, everywhere. The itching is truly horrendous. The sort of itching that makes you want to shred your skin. I’ve never experienced anything like this. I look and feel like the victim of an angry cat.

Other symptoms include chills, headaches, nausea, upset stomach, and just plain scatterbrained. I’m supposed to be unpacking this house but I just couldn’t yesterday. I would pick up an item and have just no idea what to do. I’m clueless about many things…not usually about the items I own. Except for the itching today has been better. The kids and I put together a useable school room today. Even though everything is still a mess in the house we are getting back to school tomorrow. I have enough material for the next two weeks or so. By then we should have our book shelves up and the room completely unpacked.

Sadly, I’ll still be itching. According to the experts I’ll suffer for the next two to four weeks!!!! Today is only the third day. I could buy another package of the pills and cut them in half to reduce the symptoms. But I am a little too angry to give the company more money when there was nothing in their literature about addiction.

Maybe the Lord will look down on my suffering and lessen my time in this purgatory.

Now, I need to figure out how to handle my allergies for next fall. There must be a natural way.

Advertisements

4 thoughts on “Seriously???

  1. Thank you for posting this blog. People believe that OTC drugs are safe and do not create problems related to our bodies and how they function. This is one of the main reasons I created my blog site. I am NOT an extremist. I believe all approaches to better health have their place and efficacy. I think most people are simply unaware of the reality of relying on 1 approach to health.
    When we financially invest our money, we are taught to DIVERSIFY. This is supposed to provide safety and better results. Healthcare is similar. Using various strategies to customize and maximize results is the best approach I have discovered as a physician.
    Using a conservative approach to provide the body the tools needed to maintaining overall health has yielded excellent results with my patients.
    Your blog post will likely stimulate others to think about the possible ramifications that pharmaceutical drugs can cause and seek out more conservative and effective approaches that produce safer and better results.
    I’m so sorry you had such an adverse reaction associated with your antihistamine.

    Liked by 2 people

    1. I am a bit shocked to be going through this! However, now that I have done some research I am no longer so surprised. I’m still trying to figure out how to handle my allergies next ragweed season…

      Liked by 1 person

  2. Ugh! You poor thing. I’m supposed to take an antihistamine to compliment my asthma pills, but I’ve never felt like I needed it. Now I have a reason to tell my doctor when she asks why I don’t take it! Praying your itching goes away sooner than soon….
    Also, it’s awesome than in the midst of all this you got your classroom usable. Congratulations. 🙂

    Liked by 1 person

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s